Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

A note on withdrawal from a two-layer fluid through a line sink in a porous medium

Hocking, G.C.ORCID: 0000-0002-5812-6015 and Zhang, H. (2008) A note on withdrawal from a two-layer fluid through a line sink in a porous medium. ANZIAM Journal, 50 (01). pp. 101-110.

[img]
Preview
PDF - Published Version
Download (165kB)
Link to Published Version: http://dx.doi.org/10.1017/S144618110800028X
*Subscription may be required

Abstract

The steady response of the free surface of a fluid in a porous medium is considered during extraction of the fluid through a line sink. A conformal-mapping approach is used to derive exact solutions to a family of problems in which the line sink is placed at the apex of a wedge-shaped impermeable base, including the limiting cases of an unbounded aquifer and a flat-bottomed aquifer of finite depth. Both critical cusp solutions and sub-critical solutions are computed exactly as Fourier sine series.

Item Type: Journal Article
Murdoch Affiliation(s): School of Chemical and Mathematical Science
Publisher: Australian Mathematical Society
Copyright: © Australian Mathematical Society 2009
URI: http://researchrepository.murdoch.edu.au/id/eprint/4571
Item Control Page Item Control Page

Downloads

Downloads per month over past year